Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 27, 2021, 10:21 PM CDT for Hitchcock County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 27, 2021, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WWUS83 KGLD 280321
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1021 PM CDT Sun Jun 27 2021
NEZ080-280345-
Hitchcock NE-
1021 PM CDT Sun Jun 27 2021
...SPECIAL WEATHER STATEMENT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Trenton, moving northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trenton.
LAT...LON 4034 10076 4016 10102 4022 10119 4035 10107
4035 10077
TIME...MOT...LOC 0321Z 227DEG 11KT 4024 10104
$$
DDTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 9:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 27, 9:00 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Goodland KS 800 PM MDT Sun Jun 27 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 223 PM MDT Sun Jun 27 2021 Isolated to scattered showers and a few thunderstorms are expected each of the next couple of days along with cooler than average temperatures. The blocking high aloft remains centered over the Pacific Northwest and southwest Canada through Tuesday night with the upper trough east of the Rockies extending from the western Great Lakes region into the central High Plains beginning to weaken. Weak northerly surface flow transitions to weak southerly return flow late Tuesday into Tuesday night as the surface high over the Rockies moves over the plains. Showers and a few thunderstorms forming mainly over the elevated terrain to the west each afternoon are expected to move over portions of the forecast area each day with some enhancement expected with weak short wave troughs dropping southward into the high plains in the amplified upper flow. Expect temperatures to change little over the next couple of days with a gradual warming trend developing by mid week. .LONG TERM...(Wednesday through Sunday) Issued at 140 PM MDT Sun Jun 27 2021 At the start of the period, high pressure dominates the west coast as well as southern and eastern portions of the CONUS. An upper trough can be seen over eastern Canada, extending southwest towards the Great Lakes. For Wednesday into Thursday, high pressure retrogrades south of the High Plains with the upper trough just to our northeast. These two features will more or less battle each other during this timeframe, with the region under a west to northwest flow aloft. Weak disturbances rotate around the base of the trough, resulting in chances for showers and thunderstorms both days. On Friday, a closed low travels down from Canada into the Ohio River Valley, strengthening the trough. This system sticks around through at least Saturday, but could sit there until Sunday depending on which model you believe. Eventually, it shifts to the east coast. Meanwhile, ridging along the west coast starts to nudge its way into the Plains at the end of the work week, patiently waiting for the aforementioned system to progress on. Will have to wait and see how quickly the ridge is able to build into the region. For now, precipitation chances linger, returning each afternoon and evening Friday through Sunday. However, confidence in these chances is low. A slight warming trend is forecast during the long term period, with highs in the upper 70s through mid 80s on Wednesday rising to the 80s/low 90s for Sunday. Low temperatures range in the mid 50s to low 60s through the period. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 500 PM MDT Sun Jun 27 2021 VFR conditions are expected through the period at KGLD and KMCK. The terminals remain under the influence of an upper level trough over the area with periodic increases in mid level moisture moving through from the northwest. This increase in moisture combined with weak instability...primarily during the time of peak heating...will support a slight chance to low chance for showers and thunderstorms from the mid afternoon through mid to late evening hours. At this time the scarcity of coverage precludes a precipitation mention at this time. Otherwise, both terminals can expect a northwest to northeast wind at speeds under 10kts through the period. Its possible that outflow wind gusts could reach 30kts or so through this evening. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...JBH AVIATION...99
Hazardous weather outlook, Jun 27, 11:48 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1048 AM MDT Sun Jun 27 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1048 AM MDT Sun Jun 27 2021 /1148 AM CDT Sun Jun 27 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 27, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1021 PM CDT Sun Jun 27 2021
NEZ080-280345-
Hitchcock NE-
1021 PM CDT Sun Jun 27 2021
...SPECIAL WEATHER STATEMENT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Trenton, moving northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trenton.
LAT...LON 4034 10076 4016 10102 4022 10119 4035 10107
4035 10077
TIME...MOT...LOC 0321Z 227DEG 11KT 4024 10104
DDTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:53 PM CDT | Special Weather Statement | GLD | Dundy | 37 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.